Ask an expert
Question

28 Oct 2009

Unsure if this is even a gynae question
I am 45 years old and I am on Depo Provera so I haven' t had a period for a couple of years. Occasionally, I get the most awful ' period'  pains in my lower abdomen starting on the right side of my abdomen and moving over to the left side. It feels exactly like a period pain and I used to really suffer with this at high school - even sometimes fainting in class! Now it feels that as soon as my bladder or bowel starts to ' fill up' , the pain starts. It is so bad that I break out in a sweat and feel nauseous and I sit on the toilet to try and empty my bladder and bowel so that the pain will go away. I get very hot and I sweat which then turns cold and I start to shiver. The episode lasts about ten or fifteen minutes and then I' m fine again (just very tired) until more food arrives in the bowel and then it starts all over again. Previously this only happened once in a day about every six months or so but recently it happened over a period of a week perhaps three or four times a day. Do I see a gynae or another type of doctor? If another type of doctor, which type should I go and see? Any advice would be most welcome.
Answer 335 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

This sounds like a bowel ra6ther than a gynae problem. See your GP and he/she will refer you to the right person.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9270 votes
No
66% - 17924 votes
Vote